# SDR DALA2018050403059

- Difficulty date: May 3, 2018
- Submitted: May 17, 2018
- Operation: Air carrier
- Aircraft: N912DL
- Make and model: Doug MD-88
- Aircraft serial: 49543
- Aircraft time: 79,161 hours, 61,014 cycles
- Engine: Pwa JT8D219
- Engine time: 72,917 hours, 56,220 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: M, A
- Precautionary procedure: E, A

## Discrepancy

ATB/IFSD TO RIC DUE TO A RIGHT ENGINE FAILURE. CREW REPORTED AT 900 FT HEARD A BANG ENGINE ROLLED BACK AND EGT SPIKED. PER QRH SHUT DOWN ENGINE AND RETURNED. FIREBALL REPORTED BY WITNESS ON GROUND. SUBSEQUENT FIRE IN FIELD OFF OF DEPARTURE END OF RUNWAY. MTC FOUND METAL IN TAIL PIPE AND TURBINE DAMAGE. ENGINE CHANGED.
